Alert archive / Illinois / River Flood Warnings in 2018

River Flood Warning 27, NWS Lincoln, IL

June 22, 2018Piatt County, Illinois

NWS Lincoln, IL issued this river flood warning at Jun 22, 2018, 6:23 AM CDT for Piatt County, Illinois. It took effect at Jun 23, 2018, 7:00 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jun 22, 2018, 6:23 AM CDT (11:23 UTC)
In effect from
Jun 23, 2018, 7:00 AM CDT
Expired
Jun 22, 2018, 9:51 AM CDT
In force
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

County Piatt County, IL

The radar

The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sangamon River at Monticello (MNTI2). The gauge peaked at 12.54 ft at Jun 23, 2018, 9:00 AM CDT.

actionminormoderate101506/2206/23
Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

762 
WGUS43 KILX 221123
FLWILX


Flood Warning
National Weather Service Lincoln IL
623 AM CDT Fri Jun 22 2018

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Sangamon River at Monticello affecting Piatt County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC147-230123-
/O.NEW.KILX.FL.W.0027.180623T1200Z-180625T0900Z/
/MNTI2.1.ER.180623T1200Z.180624T0600Z.180625T0300Z.NO/
623 AM CDT Fri Jun 22 2018

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Sangamon River at Monticello.
* From Saturday morning until late Sunday night.
* At  530 AM Friday the stage was 10.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue 
  to rise to near 13.4 feet by early Sunday morning.The river will 
  fall below flood stage by Sunday evening.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Sangamon River
 Monticello        13  10.7 Fri 5 AM    13.0   13.3   12.8


&&

LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
      4000 8874 4006 8861             

$$

jrp
1 follow-up statement
914 
WGUS83 KILX 221451
FLSILX


Flood Statement
National Weather Service Lincoln IL
951 AM CDT Fri Jun 22 2018

...The Flood Warning is cancelled for the following river in 
Illinois...

  Sangamon River at Monticello affecting Piatt County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC147-221521-
/O.CAN.KILX.FL.W.0027.000000T0000Z-180625T0900Z/
/MNTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
951 AM CDT Fri Jun 22 2018

The Flood Warning is cancelled for
  The Sangamon River at Monticello.
* At  830 AM Friday the stage was 10.9 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will crest below flood stage at 12.7 feet 
  tomorrow evening.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Sangamon River
 Monticello        13  10.9 Fri 8 AM    12.5   12.6   12.0


&&

LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
      4000 8874 4006 8861             

$$

jrp

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jun 22, 3:56 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 22, 3:56 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
356 AM CDT Fri Jun 22 2018

.SHORT TERM...(Today and tonight)
ISSUED AT 329 AM CDT Fri Jun 22 2018

Deep surface low is now over the mid Mississippi River Valley in
western IL this morning, with bands of sct precip still rotating
around the parent storm. The low is slow moving and will continue
to wobble a bit over the region. With that in mind, scattered
showers and thunder will be the forecast for the day. Slightly
cooler air in the north will result in high temperatures not
getting too far out of the mid 60s NW of the Illinois River.
Elsewhere will remain in the 70s. Should start to see some drying
out tonight as the low moves out to the east and some dry air
works its way southward into the region. Winds become more
northerly into the evening hours and cloudy, with lows only
dropping into the 60s.

Overall, the models have struggled with the pattern shift behind
this low, and that trend continues. The wave that has acted as a
kicker for the current system is still progged to move across the
Plains tonight and into tomorrow...but thats where the
similarities end. Instead of bringing the next good chances for
showers and thunderstorms, the wave is absorbed into the next
deep wave moving into the Pac NW tomorrow morning. The pattern
shift after this weekend has been through several iterations in
the last 72 hours and has not yet settled down.

&&

.LONG TERM...(Saturday through Thursday)
ISSUED AT 329 AM CDT Fri Jun 22 2018
Saturday is expected to continue to dry out for the region, with
relatively light winds and another warming trend as the eastern
ridge builds through the weekend. High temps in the upper
70s/lower 80s for Saturday, mostly 80s for Sunday. According to
the GFS, the dry weather will be unfortunately short lived, as it
brings a wave across the southern half of the state. However, the
wave is considerably weaker than prev runs, and may well be slowly
transitioning with the new system absorbing the wave. The deeper
low over the Rockies will move out across the Plains late Sunday,
bringing showers through overnight Monday and into Wednesday.
Other than that, the pattern shift behind the Wednesday low has
diverged yet again, with the ECMWF setting up for a hot end of the
week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1105 PM CDT Thu Jun 21 2018

Ceilings continue to slowly lower late this evening and we expect
that trend to continue as an upper level low tracks across
southern Illinois. Scattered showers and isolated thunderstorms
continue to rotate west around the low into east central and
central Illinois. This trend will continue into Friday afternoon
before the upper low shifts off to our east during the afternoon.
Ceilings will only slowly improve late tomorrow morning but will
continue to hold on to MVFR cigs in the afternoon. Surface winds
have shifted into the northeast over most area this evening and
we expect that to hold into the morning hours with speeds in the 8
to 13 kt range. Winds should gradually back into the north and
then northwest Friday at around 10 kts.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HJS
LONG TERM...HJS
AVIATION...Smith
Hazardous weather outlook, Jun 22, 6:19 AM CDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
619 AM CDT Fri Jun 22 2018

ILZ027-028-231100-
Knox-Stark-
619 AM CDT Fri Jun 22 2018

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Thunderstorms are expected to return to west central Illinois
Monday night into Tuesday. Some of the storms may be strong, along
with areas of heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ029>031-036-037-040-041-047-049-050-231100-
Cass-Fulton-Marshall-Mason-Morgan-Peoria-Schuyler-Scott-Tazewell-
Woodford-
619 AM CDT Fri Jun 22 2018

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Showers will be accompanied by isolated thunderstorms today.
Severe weather is not expected with these thunderstorms.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Levels on the Illinois River are expected to rise above flood
stage Monday from Peoria to Havana, and by late Tuesday at
Beardstown.

Thunderstorms are expected to return to central Illinois Monday
night and Tuesday. Some of the storms may be strong, along with
areas of heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042>046-048-051>057-061>063-231100-
Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar-
Logan-Macon-McLean-Menard-Moultrie-Piatt-Sangamon-Shelby-
Vermilion-
619 AM CDT Fri Jun 22 2018

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Thunderstorms, with heavy rain in spots, can be expected today.
Severe weather is not expected with these thunderstorms

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Thunderstorms are expected to return to central Illinois Tuesday
into Wednesday morning. Some of the storms may be strong, along
with areas of heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ066>068-071>073-231100-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
619 AM CDT Fri Jun 22 2018

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TODAY AND TONIGHT...

Thunderstorms, with heavy rain in spots, can be expected today.
Severe weather is not expected with these thunderstorms. In
addition, the Little Wabash River is expected to rise above flood
stage by later today.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Scattered thunderstorms can be expected in southeast Illinois
Sunday. More widespread thunderstorms, some possibly strong with
periods of heavy rain, are anticipated later Tuesday and through
Wednesday. Minor flooding on the Little Wabash River is expected
to continue into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Miller

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:07 PM CDTSpecial Weather StatementILXSangamon38 min
Jun 21, 7:15 PM CDTSpecial Weather StatementILXPiatt60 min
Jun 21, 8:14 PM CDTSpecial Weather StatementILXChampaign46 min
Jun 21, 8:49 PM CDTSpecial Weather StatementILXClark41 min
Jun 21, 10:07 PM CDTRiver Flood WarningILXCass, Fulton, Mason18 days
Jun 21, 10:07 PM CDTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler17 days
Jun 21, 10:12 PM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford8 days
Jun 22, 10:13 AM CDTSpecial Weather StatementILXClark, Clay, Coles, Crawford, Cumberland, Douglas and 7 more6 hr
Jun 22, 10:49 AM CDTSpecial Weather StatementILXChampaign, Christian, Clark, Clay, Coles, Crawford and 16 more6 hr
Jun 22, 1:32 PM CDTSpecial Weather StatementILXChampaign, Christian, Clark, Clay, Coles, Crawford and 16 more4 hr
Jun 22, 5:18 PM CDTRiver Flood WarningILXMarshall, Putnam4 days

Nearby

River Flood Warnings in Illinois, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.